Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 120, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 28, 2005, 5:50 PM EST for Brown County, Indiana. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2005, 5:50 PM EST (22:50 UTC)
- Expired
- Jun 28, 2005, 6:16 PM EST
- In force
- 26 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Brown County, IN
The radar
The Indianapolis radar (KIND), 60 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 5:55 PM EST | HAIL 0.75 | 1 W Nashville, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1237 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 282250 SVRIND INC013-282315- /O.NEW.KIND.SV.W.0120.050628T2250Z-050628T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 550 PM EST TUE JUN 28 2005 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BROWN COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 615 PM EST * AT 549 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NASHVILLE...OR ABOUT 12 MILES EAST OF BLOOMINGTON...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NASHVILLE AROUND 600 PM EST FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3923 8635 3909 8640 3905 8615 3926 8610 $$
2 follow-up statements
000 WWUS53 KIND 282304 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 603 PM EST TUE JUN 28 2005 INC013-282315- /O.CON.KIND.SV.W.0120.000000T0000Z-050628T2315Z/ BROWN- 603 PM EST TUE JUN 28 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM EST FOR SOUTHERN BROWN COUNTY... AT 558 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF NASHVILLE...OR ABOUT 11 MILES EAST OF BLOOMINGTON... MOVING EAST AT 15 MPH. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3923 8635 3909 8640 3905 8615 3926 8610 $$
000 WWUS53 KIND 282316 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 615 PM EST TUE JUN 28 2005 INC013-282325- /O.EXP.KIND.SV.W.0120.000000T0000Z-050628T2315Z/ BROWN- 615 PM EST TUE JUN 28 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BROWN COUNTY EXPIRES AT 615 PM EST... THE THUNDERSTORMS HAVE WEAKENED BELOW SEVERE LIMITS. LAT...LON 3923 8635 3909 8640 3905 8615 3926 8610 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 1:10 PM EST, 4 hours 40 minutes earlier.
Area forecast discussion, Jun 28, 1:10 PM EST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 110 PM EST TUE JUN 28 2005 .DISCUSSION...MAIN CONCERNS ARE POPS THROUGH THU AS WELL AS TEMPS. KIND-88D SHOWING SCT TSTMS MAINLY ACRS NERN FA NEAR OLD UPR LOW AND ALONG TROF AXIS AND AHEAD OF ANOTHER IMULSE THAT WAS SLIDING SE ON THE FNT SIDE OF RIDGE ACRS THE PLAINS. MODELS AGREE ON BRINGING A COUPLE MORE OF THESE IMPULSES ACRS THE FA TNGT AND TOMORROW MRNG. SO...WL KEEP TSTM CHANCES IN ALL NGT AND TOMORROW MRNG. UPR RIDGE FLATTENS AND MOVES ACRS CNTRL INDIANA WED AFTERNOON WHICH SHOULD PUT A TEMPORARY END TO THE PRECIP. HOWEVER...VIGOROUS TROF AND ASSOCIATED STG DYNAMICS FOR THIS TIME OF YEAR IS EXPECTED TO KICK OFF POTENT TSTMS ACRS CNTRL INDIANA ON THU. ALTHOUGH...BEST DYNAMICS WL BE NW OF THE FA...COMBO OF DYNAMICS AND TROPICAL AIRMASS (CAPES TO 3500 J/KG) COULD CERTAINLY TOUCH OFF A FEW SVR STORMS. MODELS NOW ALL TRENDING SLOWER WITH THE CD FNT AS WELL WITH THE FROPA NOW EXPECTED LATE IN THE DAY ON THU/THU EVE JUST PAST PRIME HEATING. WL MENTION HEAVY RN IN HWOIND WITH PRECIP H20 AROUND 2 INCHES EXPECTED THROUGH FROPA. WL LEAN ON THE WARM SIDE OF GUIDANCE BASED ON PERSISTANCE WITH STAGNANT AIRMASS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && KOCH
Hazardous weather outlook, Jun 28, 1:16 PM EST, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 116 PM EST TUE JUN 28 2005 INZ021-028>031-035>049-051>057-060>065-067>072-291100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 116 PM EST TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...REMAINDER OF THE AFTERNOON AND TONIGHT. THE TROPICAL AIRMASS WILL CONTINUE TO RESIDE ACROSS CENTRAL INDIANA. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND TONIGHT . HEAVY RAIN IS POSSIBLE WITH ANY THUNDERSTORM. ALTHOUGH THE THREAT FOR WIDESPREAD SEVERE THUNDERSTORMS IS LOW... ISOLATED THUNDERSTORMS MAY BRIEFLY PRODUCE HAIL AND WINDS NEAR SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH INDEPENDENCE DAY SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED WEDNESDAY MORNING... AND FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY EVENING. HEAVY RAIN WILL BE POSSIBLE AND SEVERE STORMS ARE POSSIBLE ON THURSDAY AND THURSDAY EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS ALONG WITH THE HEAVY RAIN AND LIGHTNING. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON THE FORTH OF JULY. ITS TOO EARLY TO TELL THE POTENTIAL FOR SEVERE THUNDERSTORMS THEN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. IN ADDITION...SPOTTERS ARE ASKED TO MONITOR FUTURE WEATHER TRENDS REGARDING THE SEVERE WEATHER THREAT THURSDAY AND THURSDAY EVENING. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WEATHER.GOV/IND KOCH
In the hours before
Local storm report, Jun 28, 12:59 PM EST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1259 PM EST TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 PM HAIL 4 W KOKOMO 40.48N 86.21W
06/28/2005 1.00 INCH HOWARD IN TRAINED SPOTTER
HAIL OF ONE HALF TO ONE INCH IN DIAMETER AND WINDS TO 40
MPH WERE REPORTED BY A SPOTTER.
&&
NIELDSpecial weather statement, Jun 28, 1:04 PM EST, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 104 PM EST TUE JUN 28 2005 INZ031-281845- HOWARD- 104 PM EST TUE JUN 28 2005 SPOTTERS NEAR AND JUST WEST OF KOKOMO HAVE REPORTED 50 TO 55 MPH WINDS AND SMALL HAIL BETWEEN 1250 PM AND 100 PM EST. RADAR INDICATED THIS STORM HAS WEAKENED JUST A LITTLE. HOWEVER PERSONS IN THE KOKOMO AREA SHOULD STILL BE ALERT FOR STRONG WINDS HEAVY RAINFALL AND GUSTY WINDS AS THIS THUNDERSTORM MOVES THROUGH. JEH
Local storm report, Jun 28, 1:09 PM EST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
109 PM EST TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 PM HAIL WINCHESTER 40.17N 84.98W
06/28/2005 0.75 INCH RANDOLPH IN TRAINED SPOTTER
A SPOTTER REPORTED PEA TO DIME SIZE HAIL IN WINCHESTER.
REPORT RELAYED BY NWS WILMINGTON.
&&
NIELDSpecial weather statement, Jun 28, 3:29 PM EST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 329 PM EST TUE JUN 28 2005 INZ029-030-036-037-282100- BOONE-CLINTON-MONTGOMERY-TIPPECANOE- INCLUDING THE CITIES OF...CRAWFORDSVILLE...FRANKFORT AND LAFAYETTE 329 PM EST TUE JUN 28 2005 ...STRONG THUNDERSTORMS MOVING THROUGH... STRONG THUNDERSTORMS WILL MOVE ACROSS CLINTON...FAR EASTERN TIPPECANOE AND NORTHEAST MONTGOMERY COUNTIES THROUGH 400 PM. THESE STORMS MAY PRODUCE WIND GUSTS OVER 45 MPH...HAIL...AND TORRENTIAL RAINS. THE STORMS MAY DEVELOP INTO NORTHERN BOONE COUNTY BEFORE 400 PM.
Special weather statement, Jun 28, 4:10 PM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 410 PM EST TUE JUN 28 2005 INZ028-035-282130- FOUNTAIN-WARREN- 410 PM EST TUE JUN 28 2005 ...STRONG THUNDERSTORMS MOVING THROUGH... STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHEASTERN WARREN COUNTY AND INTO FOUNTAIN COUNTY THROUGH 430 PM. THESE STORMS MAY PRODUCE WIND GUSTS NEAR 50 MPH...HAIL...AND TORRENTIAL RAINS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Special weather statement, Jun 28, 5:43 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 543 PM EST TUE JUN 28 2005 INZ062-063-282315- BROWN-MONROE- INCLUDING THE CITIES OF...BLOOMINGTON 543 PM EST TUE JUN 28 2005 ...STRONG THUNDERSTORMS MOVING THROUGH... STRONG THUNDERSTORMS WILL MOVE ACROSS BROWN AND EASTERN MONROE COUNTIES THROUGH 615 PM. SOME OF THE STRONGEST STORMS WILL MOVE SOUTH AND EAST OF A BLOOMINGTON TO NASHVILLE LINE. WIND GUSTS OVER 40 MPH...SMALL HAIL...AND TORRENTIAL RAIN MAY ALL OCCUR WITH THESE STORMS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:00 AM EST | Severe Thunderstorm Warning | IND | Tippecanoe | 38 min |
| Jun 28, 2:26 AM EST | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Tippecanoe | 42 min |
| Jun 28, 1:33 PM EST | Severe Thunderstorm Warning | IND | Delaware, Hancock, Henry, Madison | 42 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.